DOI 10.1016/j.psychres.2015.11.041
Prolactin monitoring in the acute psychiatry setting.
Аннотация
Hyperprolactinaemia is a common side effect associated with psychotropic medication. Limited guidance on its monitoring and management results in inconsistency in practice due to individual clinical variability. A retrospective service evaluation study was conducted on all patients admitted to an acute psychiatric assessment unit in South Wales, United Kingdom, over one calendar year (n=524), to assess the prevalence and possible causes of hyperprolactinaemia, correlation with symptomatology and monitoring and management by clinicians. The prevalence of hyperprolactinaemia in this population (n=67, 13%) was higher than in the general population. The most common association was medication (n=39, 58%), particularly Risperidone (n=19). Illicit substance use (n=10, 15%), and physical conditions (n=12, 18%) may also have contributed. However, only 44 (66%) received follow-up for their hyperprolactinaemia. There was a statistically significant difference in the sample means of those that did receive follow-up and those who did not, suggesting a degree of bias in patients selected to receive follow-up. These findings suggest that hyperprolactinaemia is relatively common in patients with mental illness, and that comprehensive guidelines need to be established for the monitoring and management thereof.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.